Life with MS  > Diaries  > Tysabri diaries (closed)
Life with MS

Blogs

Diaries

Gilenya

HSCT

Tysabri diaries (open)

Tysabri diaries (closed)

David's Tysabri Diary

Diane's Tysabri Diary

Donna T's Tysabri Diary

Emma's Tysabri Diary

Jill's Tysabri Diary

Krissie's Tysabri Diary

Tina's Tysabri Page

Accessible holidays

Useful resources

MS-UK chat room

Donate with JustGiving

Latest Tweets

Krissie's Tysabri Diary

 Name:
 Christina/Krissie
 Date of birth:
 01/08/1984
 Main symptoms:
 Spasticity in legs, weakness in right arm, difficulty walking, possible optic neuritis, tremors - in arms/hands and spasms in arms/legs.
 Diagnosed:
 2003 
 Type of MS:
 Relapsing Remitting possibly aggressive. 
 Tried medications:
 Avonex, Betaseron, Copaxone, Baclofen
 Current medications:
 Tizanidine
 Country of residence:
 
UK

 Okay to be contacted?:

Yes, via MS-UK
 

MS history: 

I was officially diagnosed with RRMS in June 2003, just before my 19th birthday. It was a whirlwind event, as I lost feeling in my feet in February 2003, and it travelled up to my hips before the end of March. I then realised I didn't step in a chemical at a dorm shower and should go get checked. Mid-April my doctor saw me, and called in a special favour to her neurologist friend, and I was seen within 2 weeks. He then said, "I'm 95% sure you have MS, but we'll get an MRI to confirm". I had my first MRI within a week of seeing him.

The diagnosis came after I had finished my university exams and I was started on Avonex. Unfortunately, I continued to have 4 more relapses within a year. I then switched to Betaseron, and the side effects hit like a brick wall. I was only on it for a year, before I came off it as I had another 3 relapses and was so sick all the time. I started Copaxone directly after.

The Copaxone worked very well for me for a number of years. I was relapse free for 7 years, had my two children (currently aged 4 and 2). The Copaxone appeared to work. Then this past year, I've had 4 major relapses, and my walking is now hit and miss, so I've been offered Tysabri.

 

Update 26th March 2013

Good morning everyone. I had my 8th infusion I believe last Friday. I had to wait for results of my blood test before going ahead as my liver function was high. I cannot explain what that means as I honestly have no idea. It came back clear and the infusion went ahead.

The past month has been pretty good for me. Slight down dip in the week running up the infusion but only at the end of the day. So happy about that. :D

I have however picked up a case of conjunctivitis and still cannot shake the head cold I've had for months (but is nothing more sinister than that).

Hope everyone is keeping well.

Tysabri Update 25th February 2013

Had my 6th infusion on the 22nd of January. Was starting to lag a bit the week before, but nothing serious ad was happy to go in and get it. No problems at all with it, though was very tired for the weekend afterwards and took as many naps as I could. :D

On February 11th I woke up ad my legs had gone back out in another way. Now, instead of just being too tight, they also were not supporting me regularly. Taking any steps around the house started to feel like a marathon event (or how I'd picture feeling after a marathon). By the Wednesday, I was using a wheelchair for any outing and a walking frame around the house. I went to see my GP on Thursday and she ruled out the usual infections, so I was then given another round of oral steroids. By Monday, I was able to get around with the walking frame and great effort, but was worth it to be able to get around under my own steam. We went away for half-term to see family and slowly my legs improved until they were almost back to normal. On Friday, 22nd Feb, I went to have my 7th infusion. Walked into the infusion and had it, then staggered back out. Slept most of the afternoon.

I shall keep my fingers crossed that I've finished relapsing now for at least a year and the Tysabri starts working its magic :D

Update 2nd January 2013

Had my 5th Tysabri on the 28th of December. It went in well.

There were no negative effects after this one besides a need to sleep for two days. Mind you that could have been because of all the events going on over the holiday period.

I've had more good days this month than last, and I am able to do more before my legs give way. How exciting!

I am looking forward to more good days every month.

3rd Tysabri infusion

I had my 3rd Tysabri infusion on the 2nd of November. As always the infusion went well and made my legs worse. Over the weekend, I had brief moments of when my legs wouldn't move at all under my own power. My father in law was able to give me some shiatsu massage, and my legs would work afterwards for about 8 -12 hours. The Baclofen I started taking was putting me to sleep all the time, so then I switched to Tizanidine.

On the 19th of November, I woke up and couldn' t move my legs at all. My husband had to help me do everything. It took over an hour to get down a flight of stairs to the main floor of the house, and there was no way I could do the school runs. My father in law came up that morning to see if any shiatsu massage would help them to work, but it took him a very long time to even get my legs to bend, let alone walk.

I saw my neurologist on the 22nd and he admitted me to hospital for a 3 day course of steroids and told me I was relapsing again. I stayed in over the weekend and came back home on the Monday. On the Wednesday, I was signed up for physio at home. My mom flew over from Canada to give me a hand for a couple weeks. It was really lovely to see her as we hadn't seen her in 3.5 years. She was able to help out with the school runs and general housework until I got back up on my feet. By the 29th of November I was able to walk again on my own and had two fantastic days of nearly perfect legs and I had lots of energy. Unfortunately it didn't last.

On 30th November, I had my 4th Tysabri infusion. It went well for the most part, though I did have a mild drop in blood pressure and was a bit dizzy.

Now that the effects of the steroids have worn off, I'm finding my legs go out much faster and now I'm getting more cramps in my legs. I am now working on finding the balance between not doing enough and overdoing it, though it appears to be a very fine, sharp line at the moment. Onwards and upwards though.

Merry Christmas to everyone that reads this :)

2nd Infusion

I've had my second infusion on the 28th of October, and what a difference from the first one. When I had the first one, I proceeded to get progressively worsening symptoms over the course of the month. I saw my consultant and he gave me a dose of IV steroids alongside my second infusion. I cannot believe the differences. My legs are working so much better. I went from using a walking frame to being able to walk all on my own steadily. Such a happy difference.

I must say I have had a headache now since having my infusion, and it doesn't seem like anything is stopping it. I've also developed a sudden thirst, that is not related to blood sugar levels or any other medical problem, so I am hoping its just a side effect that will gradually disappear over time.

I will try to get my next update on much quicker. Roll on November 2nd.